Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 23, 2006, 5:55 PM CDT for Tulsa County, Oklahoma. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 23, 2006, 7:15 PM CDT
- In force
- 80 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 232255 FFWTSA OKC143-240015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 555 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 715 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BIXBY...MOVING SOUTHEAST AT 15 MPH. RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. OVER 3 INCHES OF RAIN WAS REPORTED NEAR 91ST AND MINGO. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH 700 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...SOUTH BROKEN ARROW...BIXBY AND LEONARD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3605 9596 3586 9598 3587 9577 3606 9576 $$
2 follow-up statements
000 WGUS74 KTSA 232326 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 625 PM CDT WED AUG 23 2006 OKC143-240015- TULSA OK- 625 PM CDT WED AUG 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR TULSA COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS OVER SOUTHEAST TULSA COUNTY WERE DIMINISHING RAPIDLY. NO SIGNIFICANT ADDITIONAL RAIN IS EXPECTED. HOWEVER...ONE TO FOUR INCHES OF RAIN WAS REPORTED IN PORTIONS OF SOUTHEAST TULSA COUNTY. THEREFORE THE WARNING WILL REMAIN IN EFFECT UNTIL ANY HIGH WATER HAS HAD TIME TO RECEDE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3603 9595 3586 9598 3587 9577 3606 9576 $$
000 WGUS74 KTSA 232346 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 646 PM CDT WED AUG 23 2006 OKC143-232356- TULSA OK- 646 PM CDT WED AUG 23 2006 ...THE FLASH FLOOD WARNING FOR TULSA COUNTY IS CANCELLED... RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3603 9595 3586 9598 3587 9577 3606 9576 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:01 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 23, 3:01 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT WED AUG 23 2006 .DISCUSSION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION WITH THE AID OF A WEAK MID-LEVEL SHORTWAVE. LI VALUES THIS AFTERNOON WERE AROUND -5 ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH CAPE VALUES RUNNING AROUND 1500 J/KG. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. WILL KEEP SOME POPS ACROSS SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS AS ANOTHER MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA AND COMBINES FORCES WITH SOME WEAK INSENTROPIC LIFT. WENT ABOVE MAV GUIDANCE ON TEMPERATURES OVER THE NEXT COUPLE OF DAYS...MORE IN LINE WITH THE WARMER WRF AND UKMET. THE NEXT SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME AS WE MOVE INTO THE WEEKEND AS A COLD FRONT INTO THE REGION SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL SLOWLY MOVE THROUGH THE AREA BEFORE BECOME STATIONARY NEAR THE RED RIVER NEXT TUESDAY NIGHT. WILL KEEP SLIGHT CHC TO CHC POPS IN THE FORECAST DURING THE SAT THROUGH TUE NIGHT TIME FRAME TO ACCOUNT FOR THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 98 77 99 / 20 10 10 20 FSM 68 98 73 98 / 20 10 10 20 MLC 72 97 75 100 / 20 20 20 20 BVO 68 98 73 99 / 20 10 10 20 FYV 65 93 68 93 / 20 10 10 20 BYV 63 93 68 94 / 20 0 10 10 MKO 69 96 75 97 / 20 10 10 20 MIO 67 98 74 96 / 20 10 10 20 F10 70 97 75 99 / 20 20 10 20 HHW 74 94 75 99 / 30 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 2 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 23, 4:54 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT WED AUG 23 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 PM CDT WED AUG 23 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG HEATING AND A MOIST ATMOSPHERE HAVE LEAD TO ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON. ENOUGH INSABILITY EXISTS
FOR STRONG STORMS WHICH MAY PRODUCE DOWNBURST WINDS. THESE STORMS
SHOULD WEAKEN AND DISSIPATE THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
TO BE POSSIBLE INTO EARLY NEXT WEEK. THE COVERAGE OF STORMS MAY
BE ENHANCED THIS WEEKEND AS A COLD FRONT MOVES INTO THE AREA.
HOT AND HUMID WEATHER WILL CONTINUE. PLACES WHERE THE VEGETATION
HAS DRIED OUT WILL SEE A HIGH FIRE DANGER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 23, 3:58 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 23 2006
OKZ073-075-232130-
LATIMER OK-PITTSBURG OK-
358 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF KREBS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HIGGINS...DAMON...GOWEN...
MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS
AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
AROUND 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 4:06 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT WED AUG 23 2006
OKZ062-067-068-232130-
CHEROKEE OK-MAYES OK-WAGONER OK-
406 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
MAYES AND WAGONER
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF MURPHY...NEAR THE MAYES AND WAGONER COUNTY LINE...MOVING
SOUTH AT 5 MPH. THIS THUNDERSTORM WAS PRODUCING OUTFLOW WINDS TO THE
SOUTH TOWARD FORT GIBSON LAKE. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...WAGONER AND
MURPHY AND LAKE FORT GIBSON.
WIND GUSTS AROUND...AND TO THE SOUTH OF THIS STORM COULD REACH 40
MPH. BOATERS ON LAKE FORT GIBSON SHOULD MOVE TO SHELTERED AREAS.Special weather statement, Aug 23, 4:43 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT WED AUG 23 2006
OKZ060>062-067-068-232230-
CHEROKEE OK-MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
443 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS...MAYES...TULSA AND WAGONER
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 441 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS SCATTERED FROM TULSA TO CHOUTEAU TO WAGONER TO NEAR
PORTER AND BACK TO TULSA.
A LARGE PORTION OF ROGERS...MAYES...TULSA...CHEROKEE AND WAGONER
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 530 PM CDT.
ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OR 3O TO
40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.Special weather statement, Aug 23, 5:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT WED AUG 23 2006
OKZ073-232315-
PITTSBURG OK-
542 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHWEST PITTSBURG
AT 542 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF ASHLAND...MOVING EAST SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG
..ASHLAND AND SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 5:43 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT WED AUG 23 2006
OKZ073-232315-
PITTSBURG OK-
543 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHWEST PITTSBURG
AT 543 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF ASHLAND...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...ASHLAND AND
SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OR
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 5:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT WED AUG 23 2006
OKZ060-066-067-070-232315-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
547 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHEAST TULSA...WESTERN WAGONER AND NORTHEAST OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHWEST MUSKOGEE
AT 547 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEONARD...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...BROKEN ARROW...
CHOSKA...PORTER...STONEBLUFF...REDBIRD...COWETA...JAMESVILLE AND
HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
HEAVY RAIN. WIND GUSTS TO 38 MPH WERE MEASURED IN THE BIXBY AREA.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 64 min |
| Aug 23, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.